Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had period for one day and noticed black spots. Feeling dizzy and vomiting. Home pregnancy test positive. What to do?

User rating for this question
Very Good
Answered by

OBGYN, Maternal and Fetal Medicine
Practicing since : 1979
Answered : 79 Questions
my last period was on august 30,, and i tested and it was positive so i ate mifegest 200 on saturday. sunday i started bleeding. so i thought no need to take the misoprost after two days and I skipped them... is there any problem the period was only for 1 day and still some black dots are showing. I feel very dizzi and i tested home pregnancy and still showing positive..can i take tomorrow morning missed tablets(misoprost 200).. what else i do....
Posted Wed, 30 Oct 2013 in Menstruation and Miscarriage
Answered by Dr. Nirja Chawla 1 hour later
Brief Answer:
Yes, take misoprost 800 mg

Detailed Answer:
Hello XXXX,
Medical abortions should not be played around with and MUST be done under medical supervision. Most of the problems that i see in my practice occur because non-qualified people take/advise these medicines. These include ayurvedic doctors, chemists and patients themselves :) So you MUST be under care of your doctor. In the meanwhile, let me advise and help you with your questions.....

Today you are 42 days of pregnancy (= 6 weeks). That is the first thing that i did - calculated the duration of pregnancy. This duration of pregnancy is in the correct zone for medical abortion. It should work with high degree of success. So that's reassuring.

Yes, in my opinion, you will need to take Misoprost. I would have given you 800 mgs (4 tablets total) - 2 placed on each side of cheek - between the lower gums and cheek. 4 tablets is standard doses, not specially for you.

Within 48 hours we expect the abortion to have occurred. However, we wait for 2 weeks before we label it as 'failure of medical abortion', for after all, success with any medical therapy is never 100%.

Mifegest simply separates the connection between the pregnancy and the uterus. Misoprost then expels = pushes the pregnancy out of the uterus. About 5% of women may bleed after Mifegest. This simply indicates this separation and rarely abortion itself may occur after Mifegest alone. But its wise not to miss Misoprost even if some 'separation bleeding' has occurred.

The nausea, vomitting - to me they indicate a pregnancy still intact. This is the time ~ 6 weeks when patients will have morning sickness. Therefore i feel that the pregnancy still exists even though you had bleeding.

Pregnancy tests will show positive upto 2 weeks even after the abortion is complete. It takes that much time for the body to eliminate the pregnancy hormone HCG from the system. So the pregnancy test is not the real indicator of whether abortion has happened, but in your case, it alerted you to seek help. So, in a way, its good, you thought the positive test indicates pregnancy.
But certainly, in my opinion, the pregnancy is still there -
* there is only 5% chance of abortion after Mifegest alone.
* there was bleeding but not enough; and without passage of 'material'.
* nausea and vomiting related to pregnancy is there.

So, Farhaan, please do consult your gynaecologist. Sometimes there may be other problems like the pregnancy not developing properly and forming 'molar' tissue instead. We are always available to help you whenever you need opinions and clarifications but assessment by your local doctor, unless you are in very remote areas, is wise.
Hope that answers all your queries and gives you the guidelines on what to do next.
My wishes to you....Take care.
Dr Nirja Chawla
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor